Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 39, NWS Buffalo, NY

June 22, 2024Cayuga County, Ontario County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 22, 2024, 7:45 PM EDT for Cayuga County, Ontario County, Wayne County, New York. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2024, 7:45 PM EDT (23:45 UTC)
Expired
Jun 22, 2024, 8:45 PM EDT
In force
60 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cayuga County, NY, Ontario County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 112 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:04 PM EDTTSTM WND DMGClyde, NYNumerous trees and lines down in the town of Clyde.
Jun 22, 8:04 PM EDTTSTM WND DMGNewark, NYTwo trees down in the town of Newark.
Jun 22, 8:07 PM EDTTSTM WND DMGSavannah, NYTrees down in the town of Savannah.
Jun 22, 8:11 PM EDTTSTM WND DMGLyons, NYTrees down in the town of Lyons.
Jun 22, 8:22 PM EDTTSTM WND DMG5 Sw Cato, NYMultiple trees down in the town of Conquest.
Jun 22, 8:25 PM EDTTSTM WND DMG4 Se Red Creek, NYMultiple trees and wires down in the town of Victory.
Jun 22, 8:27 PM EDTTSTM WND DMGCato, NYMultiple trees and wires down in the town of Cato.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

497 
WUUS51 KBUF 222345
SVRBUF
NYC011-069-117-230045-
/O.NEW.KBUF.SV.W.0039.240622T2345Z-240623T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
745 PM EDT Sat Jun 22 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wayne County in western New York...
  Cayuga County in central New York...
  Northeastern Ontario County in western New York...

* Until 845 PM EDT.

* At 745 PM EDT, a severe thunderstorm was located near Phelps, or 7
  miles northwest of Waterloo, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Geneva, Newark, Lyons, Clyde, Phelps, Weedsport, Cato, Rose, Ira,
  and Conquest.

This includes Interstate 90 between exits 40 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4306 7719 4330 7661 4325 7660 4325 7648
      4315 7647 4314 7649 4311 7647 4310 7650
      4303 7649 4301 7696 4287 7696 4285 7700
TIME...MOT...LOC 2345Z 240DEG 26KT 4297 7697 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
3 follow-up statements
048 
WWUS51 KBUF 222352
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
752 PM EDT Sat Jun 22 2024

NYC011-069-117-230045-
/O.CON.KBUF.SV.W.0039.000000T0000Z-240623T0045Z/
Wayne NY-Cayuga NY-Ontario NY-
752 PM EDT Sat Jun 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN WAYNE...CAYUGA AND NORTHEASTERN ONTARIO COUNTIES...

At 751 PM EDT, a severe thunderstorm was located near Lyons, or near
Waterloo, moving northeast at 30 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Geneva, Newark, Lyons, Clyde, Phelps, Weedsport, Cato, Rose, Ira, and
Conquest.

This includes Interstate 90 between exits 40 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4306 7719 4330 7661 4325 7660 4325 7648
      4315 7647 4314 7649 4311 7647 4310 7650
      4303 7649 4301 7696 4287 7696 4285 7700
TIME...MOT...LOC 2351Z 240DEG 26KT 4299 7691 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Mitchell
595 
WWUS51 KBUF 230003
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
803 PM EDT Sat Jun 22 2024

NYC011-069-117-230045-
/O.CON.KBUF.SV.W.0039.000000T0000Z-240623T0045Z/
Wayne NY-Cayuga NY-Ontario NY-
803 PM EDT Sat Jun 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN WAYNE...CAYUGA AND NORTHEASTERN ONTARIO COUNTIES...

At 802 PM EDT, a severe thunderstorm was located near Clyde, or 8
miles north of Seneca Falls, moving northeast at 30 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Law enforcement.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Geneva, Newark, Lyons, Clyde, Phelps, Weedsport, Cato, Rose, Ira, and
Conquest.

This includes Interstate 90 between exits 40 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4306 7719 4330 7661 4325 7660 4325 7648
      4315 7647 4314 7649 4311 7647 4310 7650
      4303 7649 4301 7696 4287 7696 4285 7700
TIME...MOT...LOC 0002Z 239DEG 26KT 4303 7682 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Mitchell
021 
WWUS51 KBUF 230026
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
826 PM EDT Sat Jun 22 2024

NYC069-230035-
/O.CAN.KBUF.SV.W.0039.000000T0000Z-240623T0045Z/
Ontario NY-
826 PM EDT Sat Jun 22 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTARIO COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4330 7661 4325 7660 4325 7648 4315 7647
      4314 7649 4311 7647 4310 7650 4303 7649
      4301 7692 4314 7699
TIME...MOT...LOC 0025Z 240DEG 26KT 4312 7662 

$$

NYC011-117-230045-
/O.CON.KBUF.SV.W.0039.000000T0000Z-240623T0045Z/
Wayne NY-Cayuga NY-
826 PM EDT Sat Jun 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN WAYNE AND CAYUGA COUNTIES...

At 825 PM EDT, a severe thunderstorm was located near Cato, or 12
miles north of Auburn, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Law enforcement.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clyde, Weedsport, Cato, Rose, Ira, Conquest, Savannah, Wolcott, Port
Byron, and Red Creek.

This includes Interstate 90 near exit 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4330 7661 4325 7660 4325 7648 4315 7647
      4314 7649 4311 7647 4310 7650 4303 7649
      4301 7692 4314 7699
TIME...MOT...LOC 0025Z 240DEG 26KT 4312 7662 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:50 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 22, 3:50 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
350 PM EDT Sat Jun 22 2024

.SYNOPSIS...
Warm and humid weather will continue this weekend. An oscillating
frontal boundary will support showers and thunderstorms this
weekend with the risk of torrential downpours and severe weather.

&&

.NEAR TERM /THROUGH SUNDAY/...
A surface boundary was positioned just south of Lake Ontario this
afternoon. North of the boundary plenty of clouds along with
lingering scattered showers. South of the boundary within the warm
sector, dewpoints in the 70s and temperatures well into the 80s
with a few near 90 degree readings. SPC meso analysis showing
surface based CAPES have increased to over 2000 J/KG with
convection starting to fire along the Lake Erie lake breeze from
northwest Pennsylvania into the western southern Tier. Lastest
HRRR/HREF suggesting convection will continue to develop across
the Southern Tier before growing northeast into the Finger Lakes
through the rest of the afternoon. Shear profiles are less than
favorable, so think this activity stays below severe limits, but
will likely see tropical downpours along with some gusty winds
and perhaps some small hail.

Convection should die off this evening as diurnal instability wanes.
The surface boundary will gradually lift north tonight as a surface
low strengthens over the central Great lakes. This will place more
of the region within the warm sector. Some scattered showers may
continue close to the boundary over northern portions of the area.
Isolated convection is possible within the warm sector. Some
patchy fog may occur in areas which received rain during the
day. Overnight temperatures will be muggy and generally in the
lower to mid 70s, with some upper 60s across the Southern Tier
and east of Lake Ontario.

An active weather day is expected on Sunday, especially during the
afternoon. A potent upper shortwave and associated deepening surface
cyclone tracking from the central Great Lakes along the
international border. A pre-frontal trough will work into the
region early in the day ahead of the main of the cold front
which tracks into the region late in the day.

There may be two rounds of convection, first with the pre-frontal
trough and then ahead of the cold front later in the afternoon.
Surface instability will certainly be present with SBCAPES forecast
to be near 2000 J/KG. Shear profiles become increasingly favorable
with around 35 knots of flow at 850 mb and near 50 knots at 500
mb, with some turning with height allowing hodographs to
lengthen with time. SPC has maintained a Slight Risk for severe
storms for much of the area inland from the lakes. Main threat
looks to be damaging winds, with a lesser threat of large hail,
but with the lengthening hodographs could see an isolated
supercell. Heavy rain potential is there with high atmospheric
moisture content, but the convection should be progressive
making the flash flood threat more limited.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A fairly fast quasi-zonal flow will be in place for the upcoming
work week, as the strong upper level ridge that brought the
oppressive heat and humidity to the region this past week is
suppressed over the southern half of the CONUS. Overall, there looks
to be bouts of comfortable temperatures along with periods of more
typical mid summer warmth ahead of a couple cold frontal
passages...one mid week and the second toward next weekend.
This will also translate to periods of dry time, with storm
chances ramping up along and ahead of the aforementioned frontal
boundaries. The details...

A few strong storms (gusty winds/heavy rain) will remain possible
into Sunday evening, mainly east of the Genesee Valley, as the lead
shortwave and accompanying surface cold front push into eastern NY.
However, a trailing shortwave will strengthen as it digs across the
central Great Lakes first half of Sunday night, then crosses the
lower Great Lakes later Sunday night and Monday. This will keep the
threat for at least scattered showers/isolated non-severe
thunderstorms in the forecast through the start of the new work
week. Likelihood for showers will be greatest east of Lake Ontario
closer to the better dynamics/lift and moisture associated with this
feature. Some gusty NW winds will also be possible on Monday as
boundary layer flow increases with the passage of the trough. There
is still some good news for those looking for a break from the
oppressive heat and humidity as a cooler and less humid airmass
moves into the region. Lows Sunday night will drop back into the
upper 50s to lower 60s for much of the area. Highs Monday will range
mainly from the upper 60s to mid 70s, with dew points dropping into
a more comfortable range, mainly in the mid to upper 50s.

High pressure is then slated to cross the area Monday night and
Tuesday bringing a brief period of well deserved quiet weather. A
comfortable Monday night with lows generally in the 50s, with some
low 60s closer to the lakeshores. Flow will then shift back to the
southwest on Tuesday as a return flow sets up on the back side of
the surface high as it slides southeast of the area. This will boost
high temperatures back into the low to mid 80s for the majority of
the region, although humidity levels will remain tolerable.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As mentioned above, the quasi-zonal flow will continue with a
similar weather pattern to the Short Term expected through this
period. The details...

A weak mid level ripple will move across the area Tuesday night,
while a low level warm frontal segment moves northeast across the
region. PWATs increase to near 1.5 inches, however lack of forcing,
not expecting much more then some scattered showers/isolated rumble
of thunder overnight.

Next round of more significant weather looks to be centered around
the Wednesday timeframe as showers and storms accompany the next
cold frontal passage. Way to early to get into severe weather probs,
but will need to be monitored. Timing/etc still a bit in question as
well. Of more certainty is the return of mid summer warmth and
humidity. Highs will be upper 70s to mid 80s, with dew points
climbing into the mid and upper 60s.

High pressure then looks to build in bringing another much more
refreshing airmass back into western and northcentral NY for the
latter part of the work week. This should result in mainly dry
weather Thursday and Friday with highs low to mid 70s Thursday, then
tacking on several degrees for Friday as airmass starts to modify
with surface high moving east of our area. Dew points in the 50s
will mean very tolerable humidity levels for late June.

Mid summer warmth and humidity along with shower/storm chances then
look to return as we head toward the first half of next weekend as
the next frontal system approaches from the west.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A frontal boundary across northern portions of the area will waver
northward through tonight. While CIGS today north of the boundary
(KART) will be mainly MVFR, all other terminals will be VFR south of
the boundary. The main impact through this evening will be the
threat for convection, particularly across the western Southern
Tier into the Finger Lakes. Low confidence in overall coverage,
so left out of airfield forecasts, except for KJHW where the
proximity to the Lake Erie lake breeze places a bit more
confidence at that location for at least a VCTS mention.

Chances for showers and thunderstorms will continue tonight
inland from the lakes. Patchy fog is also possible where rain
occurred during the day, but low confidence where restrictions
will occur.

Outlook...

Sunday...VFR/MVFR. Showers and thunderstorms likely.
Monday...Mainly VFR. A chance for afternoon and evening
thunderstorms inland from the lakes.
Tuesday...Mainly VFR conditions.
Tuesday night and Wednesday...MVFR/VFR with a chance for showers and
thunderstorms.
Thursday...Mainly VFR.

&&

.MARINE...
Light winds and minimal wave action is expected to continue across
the lower lakes through tonight.

A cold front will approach the region Sunday with increasing
southwest winds which will likely bring a period of small craft
conditions, especially on the east end of Lake Erie. A round or two
of thunderstorms Sunday will bring the potential for locally strong
winds and waves.

Northerly flow behind the cold front will then bring continued
choppy conditions to the lakes through Monday. High pressure builds
in late Monday with diminishing winds and waves for Tuesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JM
LONG TERM...JM
AVIATION...EAJ/TMA
MARINE...AR/EAJ/Thomas/TMA
Hazardous weather outlook, Jun 22, 5:26 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
526 AM EDT Sat Jun 22 2024

NYZ012>014-019>021-085-230930-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms expected Sunday. Some of the storms could
become severe with damaging winds as the main threat. An isolated
tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>008-010-011-230930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms expected Sunday. Some of the storms could
become severe with damaging winds as the main threat. An isolated
tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042>045-062>065-SLZ022-024-230930-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-230930-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 22, 2:54 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
254 PM EDT Sat Jun 22 2024

NYZ020-221930-
Cattaraugus NY-
254 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CATTARAUGUS COUNTY
THROUGH 330 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Allegany, or 7 miles east of Salamanca, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Olean, Allegany, Weston Mills, St. Bonaventure, Hinsdale, Great
Valley, Carrollton, Ischua, Humphrey, Vandalia, and Haskell Flats.

This includes Interstate 86 between exits 23 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4209 7866 4222 7869 4229 7831 4204 7831
TIME...MOT...LOC 1853Z 272DEG 15KT 4213 7859

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Jun 22, 4:57 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Buffalo NY
457 PM EDT Sat Jun 22 2024

NYZ020-222130-
Cattaraugus NY-
457 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CATTARAUGUS COUNTY
THROUGH 530 PM EDT...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm near
Franklinville, or 19 miles northeast of Salamanca, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Farmersville Station and Lime Lake-Machias.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4235 7859 4244 7860 4251 7831 4235 7831
TIME...MOT...LOC 2057Z 261DEG 17KT 4240 7850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Jun 22, 5:20 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
520 PM EDT Sat Jun 22 2024

NYZ012-020-021-222145-
Cattaraugus NY-Allegany NY-Wyoming NY-
520 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WYOMING...
NORTHEASTERN CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES THROUGH
545 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rushford, or 23 miles north of Olean, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arcade, Belfast, Rushford, Houghton, Caneadea, Eagle, Pike,
Farmersville Station, Hardy Corners, Fillmore, Bliss, and Sandusky.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4235 7842 4255 7846 4262 7814 4234 7800
TIME...MOT...LOC 2120Z 262DEG 13KT 4242 7837

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PP
Special weather statement, Jun 22, 5:29 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
529 PM EDT Sat Jun 22 2024

NYZ012-013-222200-
Livingston NY-Wyoming NY-
529 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING AND
SOUTHWESTERN LIVINGSTON COUNTIES THROUGH 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or 9 miles southwest of Letchworth State Park, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Letchworth State Park, Portageville, Nunda, Pike, Castile, Hunt, and
Dalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4252 7803 4253 7816 4260 7819 4270 7795
      4252 7785
TIME...MOT...LOC 2128Z 261DEG 16KT 4257 7812

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PP
Special weather statement, Jun 22, 7:10 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
710 PM EDT Sat Jun 22 2024

NYZ014-222345-
Ontario NY-
710 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ONTARIO COUNTY
THROUGH 745 PM EDT...

At 709 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rushville, or 10 miles south of Canandaigua, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Geneva, Rushville, Gorham, Seneca Lake State Park, and Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4279 7727 4288 7696 4287 7696 4286 7698
      4284 7697 4276 7698 4276 7726
TIME...MOT...LOC 2309Z 264DEG 19KT 4275 7722

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mitchell
Local storm report, Jun 22, 7:38 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
738 PM EDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Dmg     1 SSW Geneva            42.85N 76.99W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Multiple
            reports of wires down on Jay Street in
            Geneva, including a tree falling onto wires.

0610 PM     Tstm Wnd Dmg     1 S Geneva              42.85N 76.99W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Power lines
            down with a large tree limb on the lines.

0610 PM     Tstm Wnd Dmg     2 SSW Geneva            42.84N 76.99W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Tree down,
            partially blocking White Springs Road in
            Geneva.

0610 PM     Tstm Wnd Dmg     1 S Geneva              42.86N 76.98W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Tree down
            completely blocking the intersection at
            Saint Clair Street and South Main Street.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:30 AM EDTSpecial Weather StatementBUFOswego45 min
Jun 22, 1:49 PM EDTSpecial Weather StatementBUFChautauqua56 min
Jun 22, 2:54 PM EDTSpecial Weather StatementBUFCattaraugus36 min
Jun 22, 4:57 PM EDTSpecial Weather StatementBUFCattaraugus33 min
Jun 22, 5:20 PM EDTSpecial Weather StatementBUFWyoming25 min
Jun 22, 5:29 PM EDTSpecial Weather StatementBUFWyoming31 min
Jun 22, 5:35 PM EDTSevere Thunderstorm WarningBUFOntario55 min
Jun 22, 5:41 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming49 min
Jun 22, 6:38 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne52 min
Jun 22, 7:10 PM EDTSpecial Weather StatementBUFOntario35 min
Jun 22, 7:30 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne60 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.